MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient#: (b)(6) index procedure was performed on (b)(6) 2021 on (b)(6) 2022, apifix was notified that the patient was involved in a high speed motor vehicle accident a couple days prior where the airbags deployed. the patient was reported to have slight back pain, so he came in for images in which the implant breakage was identified.The patient was asymptomatic prior to the mva.On (b)(6) 2022, during the revision surgery the broken rod, extender, and two proximal screws were retrieved and replaced.According to the surgeon, the rod fractured at the junction of the male/female sections of the rod.The proximal screws at t10,t11 were slightly loose.The rod fractured presumably on (b)(6) 2022 during a motor vehicle accident.Some new mild back pain was identified after the accident.Soft tissues all appeared normal, no debris, no hematoma, no signs of infection.The patient was doing great with no pain or back issues prior to the mva.The revision was reportedly completed successfully.Reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of broken rod has been assessed and found to be acceptable the current implant breakage rate due to any reason is in line with the rate reported in the literature for this type of complication as described in the company's cer (clinical evaluation report).The risk has been quantified, characterized, and documented as acceptable within a full risk assessment.As part of apifix commitment to continuous improvement, capa#: (b)(4) was initiated to further investigate to prevent and minimize the rate of implant breakage.The company investigation indicated that implant breakage can result from trauma, practicing severe sports, development of hyper-kyphosis, inserting the pedicle screws in a wrong trajectory, not working according to the surgical technique, and most commonly from the implant reaching its end of the way.Breakages were evident in 3 main regions, the implant base, the main rod, and the rod's connection to the poly-axial joint.The most common point of failure was the implant rod in implants reaching their maximal elongation.Apifix is closing this complaint, but will continue to monitor this 'failure mode'; complaint trending will continue to monitor per post marketing surveillance procedure.If any further relevant information is identified, the complaint file will be reopened and a supplemental medwatch will be filed.
 
Event or Problem Description
Patient#: (b)(6) index procedure was performed on (b)(6) 2021 on (b)(6) 2022, apifix was notifed that the patient was involved in a high speed (mva) motor vehicle accident with the airbags deployed a couple days prior.The patient was reported to have slight back pain, so he came in for images in which the implant breakage was identified.The patient was asymptomatic prior to the mva.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key15722092
Report Number3013461531-2022-00057
Device Sequence Number17954772
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-07-037-20
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Initial Report FDA Received Date11/03/2022
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexMale